Had to go to emergency room

Discussion in 'Fibromyalgia Main Forum' started by yourtroubl, Jun 15, 2006.

  1. yourtroubl

    yourtroubl New Member

    While at lunch today, I got a golf ball size knot on my left arm (which hurts and is in pain alot) It looked like a blood clot. My boss encouraged me to go to doc.

    Turns out it was a spontaneous vein burst of some sort. Said it was probably because of the steriods. Those things are both a godsend and a nightmare.

    I dont think I will be taking them again. I am sure that little trip will cost me even with two insurances.
  2. livin4him

    livin4him New Member

    sorry this happened to you.

    Just a thought ---- You may want to talk to the doctor about slowly tapering off the steriods depending on how long you have been on them. I do know from experience that, depending upon dosage and length, quitting them cold turkey is not good.

    Hope you feel better.
  3. yourtroubl

    yourtroubl New Member

    They finally tapered them off. I have gained 25 or 30 pounds and feel pregnant. Helped the pain though. But certainly ruined any chance of a beach body; lol
  4. NyroFan

    NyroFan New Member

    yourtrobul:

    I am glad you found the ER helpful. I considered going over the last couple of days (really bad flare), but I ruled in favor of calling my FM doc in the a.m.

    nyrofan
  5. 69mach1

    69mach1 New Member

    for fms....i have been on them at dosages two tiems in my life...last time told hubby that i would rather die than take them....and next time even if i am in e.r. and they say they want to put me on prednisone....say not i would rather die...

    i have been seriously mis dx years back...put on the weight broke out in sweats, geogrpahic rashes...witchiness, moodiness...weight gain from the meds...plus it made my eyes buldge...

    and i should have never been on it...told i had lymphoma(cancer of the lymph glands...

    not even...

    blood tests every week for like 4 months had to fight for a 2nd opiinion...

    turns out i have a hereditary non lifethreatening blood disease called spherecytosis....odd shaped rbc...

    and then it caused gall stones...

    so read my bio...


    anyways..not for me...takes two years to get out of your system completely...and you should wear a bracelet incase you are in an accident....cause you could hemmorage to death easily...veins get weakened...etc...

    stores body fat under you muscles, like th chin area, tail bone area, and and the back of your neck area making you looking like you have a buffalo hump...i had comments of that too...

    i had lipo in those areas....and the first things 3 different dr's asked were if i had ever been on prednisone/

    i did not put that down on my medical form....

    they can tell...

    i wish you luck....getting that out of your system it takes a while...

    i worked out all the when i was on the prednisone...and still gained and gained....


    jodie
  6. yourtroubl

    yourtroubl New Member

    I had to go into doc I see for sleep problems because the Ambien did not work.

    He pitched a fit about the steriods. He said I should have asked him that he would never have put me on them. I said they did help with the pain. He said I need a Rheumatologist.

    Said he could not even get my sleep under control until the steriods were out of my system. Made me an appointment on August 1. He was really ticked. I mentioned Xyrem, Trazodone and he said no. That I could try Seroquel (I have a bottle at home) with my other meds.

    I have never seen him so incensed as he was about the steriods. He seemed really mad.